Illinois, 2013

Damaging Winds in Illinois, May 28 to 29, 2013

May 28 to 29, 2013 · NWS ILX · 3 events in 3 counties and zones

A nearly stationary frontal boundary extending from the Plains into the southern Great Lakes provided the focus for several periods of showers and thunderstorms across north-central Illinois on May 28th. A few of the storms became severe during the late evening of the 28th into the early morning hours of the 29th, producing isolated wind damage in Schuyler, McLean, and Woodford counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$102,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A nearly stationary frontal boundary extending from the Plains into the southern Great Lakes provided the focus for several periods of showers and thunderstorms across north-central Illinois on May 28th. A few of the storms became severe during the late evening of the 28th into the early morning hours of the 29th, producing isolated wind damage in Schuyler, McLean, and Woodford counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 28, 8:07 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, May 28, 8:07 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
907 PM CDT TUE MAY 28 2013

.DISCUSSION...
ISSUED 907 PM CDT TUE MAY 28 2013

WHILE MOST OF CENTRAL AND SOUTHEAST ILLINOIS HAS BEEN DRY THIS
EVENING...AN AREA OF VERY HEAVY RAINFALL OCCURRED ACROSS PORTIONS
OF KNOX...STARK AND MARSHALL COUNTIES. SPOTTER REPORTS AROUND 3
INCHES WERE RECEIVED ACROSS PARTS OF KNOX COUNTY. THIS RAINFALL
PRODUCED FLASH FLOODING IN SOME AREAS. THESE STORMS FORMED ALONG
AN AXIS OF HIGH INSTABILITY ON THE WARM SIDE OF A FRONT THAT
EXTENDS FROM THE CENTRAL PLAINS INTO THE GREAT LAKES.

COVERAGE AND INTENSITY OF PRECIPITATION UPSTREAM HAS BEEN ON THE
DECREASE OVERALL WITH DIMINISHING DIURNAL INSTABILITY.
HOWEVER...STILL EXPECT AT LEAST SCATTERED SHOWERS/STORMS THROUGH
THE NIGHT ACROSS THE NORTHWEST HALF OF THE FORECAST AREA. THESE
STORMS WILL BE AIDED BY AN INCREASING LOW LEVEL JET ALONG THE
SURFACE FRONT. HOWEVER...SOME OF THE HIGH RESOLUTION MODELS
SUGGEST THE CONVECTION WILL BE A LITTLE FURTHER SOUTH INTO THE
FORECAST AREA THAN IT HAS BEEN...LIKELY FIRING IN THE VICINITY OF
OUTFLOW BOUNDARIES FROM THE EARLY EVENING CONVECTION.

GOING FORECAST IS IN GOOD SHAPE OVERALL. ONLY PLAN TO TWEAK FOR
THE EXPECTED OVERNIGHT TRENDS.

BAK
&&

.AVIATION...
ISSUED 645 PM CDT TUE MAY 28 2013

PREDOMINANTLY VFR CONDITIONS EXPECTED ACROSS THE CENTRAL ILLINOIS
TERMINALS THROUGH THE 00Z TAF VALID TIME. CAN NOT RULE OUT A FEW
SHOWERS/STORMS FOR THE EVENING AND EARLY OVERNIGHT HOURS
TONIGHT...ALTHOUGH THE GREATEST CONCENTRATION OF PRECIPITATION
SHOULD FALL NORTH OF THE TERMINALS CLOSER TO A FRONTAL BOUNDARY TO
THE NORTHWEST OF THE AREA. SOUTHERLY WINDS SHOULD PERSIST TO THE
SOUTH OF THE BOUNDARY...OUTSIDE OF ANY LOCAL STORM IMPACTS...
BECOMING GUSTY DURING PEAK DIURNAL MIXING.

BAK
&&

.PREV DISCUSSION...
ISSUED 300 PM CDT TUE MAY 28 2013
COMPLICATED WEATHER PATTERN IN GENERAL MADE MORE COMPLICATED IN
THE MODELS WITH A STRUGGLE WITH THE PATTERN SHIFT OVERALL.
HOWEVER...FOR ALL THE NUANCES WITH THE WAVES MOVING THROUGH THE
FORECAST AREA...THE ONE AGREED UPON PORTION IN ALL THE OPERATIONAL
MODELS IS THAT CENTRAL ILLINOIS WILL BE RATHER WET THROUGH THE END
OF THE WEEK. WARM FRONT WELL TO THE NORTH OF THE CWA...LEAVING ILX
IN THE WARM SECTOR WITH WARM TEMPS AND DEWPOINTS IN A RATHER MUGGY
AIRMASS. THIS WARMTH AND MOISTURE WILL HELP TO FUEL ANY MCS REMNANTS/BOUNDARIES
THAT MOVE INTO THE FA...IN ADDITION TO THE OVERALL FRONT SCHEDULED
TO MOVE INTO THE MIDWEST AT MIDWEEK. WITH SWRLY FLOW ALOFT...THE
FRONT IS GOING TO LOSE ITS FORWARD MOMENTUM...SLOW MOVING...AND
SLOW TO EXIT. AS A RESULT...ANY WAVES THAT EJECT OUT OF THE SW AND
ALONG THE BOUNDARY WILL RESULT IN ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS. HEAVY RAIN IS LIKELY INVOF WHEREVER THE FRONT
LANDS...WHICH WILL NOT ONLY BE DIFFICULT TO PIN...FRONT WILL ALSO
END UP GETTING INFLUENCED GREATLY BY MESOSCALE INFLUENCES/COLD
POOLS/OUTFLOWS AS WELL. WITH GROUND ALREADY VERY SATURATED FROM
PREVIOUS RAINS...THE FLASH FLOODING THREAT MAY GET A BREAK
TOMORROW FOR PORTIONS OF CENTRAL ILLINOIS...BUT IT WILL BE BACK BY
THURSDAY.

SHORT TERM...TONIGHT THROUGH TOMORROW...
SCATTERED THUNDERSTORMS STILL POSSIBLE THROUGH THE EVENING WITH
CONVECTIVE INITIATION LIKELY TO THE WEST IN NRN MO JUST ACROSS THE
MISS RIVER VALLEY. BOTH RUC AND NMM/WRF KEEPING SOME
ACTIVITY...THOUGH THE RUC/RAP IS ACTUALLY CONFINING MUCH OF THE
ACTIVITY TO THE NORTH. THE 4KM WRF/NMM DEVELOPS MORE OF A LINEAR
COMPLEX THAT EVENTUALLY MOVES THROUGH THE FA TO THE SE AND WEAKENS
AS IT TRAVERSES THE CWA. SHOWER THREAT FINALLY DIMINISHES BRIEFLY
FOR WEDNESDAY...THOUGH THE THREAT OF ANY INTERACTION WITH THE WARM
FRONT TO THE NORTH RESULTS IN POPS ACROSS THE NRN TIER OF THE
STATE. WARM TEMPS...SOUTHERLY WINDS...AND ABUNDANT MOISTURE IN THE
BOUNDARY LAYER WILL PUSH HEAT INDEX VALUES INTO THE UPPER 80S/NEAR
90. WINDS WILL BE RATHER BREEZY AND HELP TO COUNTER SOME OF THE
EFFECTS...THOUGH CAUTION SHOULD BE USED BY ANYONE OUTDOORS
TOMORROW.

LONG TERM...THURSDAY THROUGH MONDAY...
THE WESTERN TROF DIGS IN...AMPLIFYING THE WAVE PATTERN OVER THE
CONUS AND LEAVING THE UPPER MIDWEST IN SWRLY FLOW...THROUGH
THURSDAY...WITH WARM TEMPS YET AGAIN ON THURSDAY. TEMPS IN THE NW
SHOULD BE SOMEWHAT DAMPENED HOWEVER...BY CLOUD COVER FROM
APPROACHING BOUNDARY. IN ADDITION...DIURNAL CURVE WILL LIKELY BE
SHATTERED BY THE CONVECTIVE ACTIVITY RUINING THE STEADY CLIMB OF
TEMPERATURES IN ANY ONE SPOT AHEAD OF THAT BOUNDARY. FORECAST
CONFIDENCE ABOUT DETAILS COMPLICATED WITH THE ELONGATED TROF IN
THE ECMWF/NAM IS PROVIDING A SLIGHTLY DIFFERENT SOLUTION WITH THE
SFC SYSTEM THAN THE NAM. THAT BEING SAID...THE ECMWF IS LOOKING A
BIT MORE LIKE THE GFS IN THE 12Z RUN. THOUGH EVERYONE IS IN
AGREEMENT ABOUT ENTERING A PROLONGED PERIOD OF PRECIP THROUGH DAY
5...THE DIFFERENCES IN THE MODELS WILL IMPACT THE DYNAMICS AND
ASSOCIATED SEVERE WEATHER THREAT. FORECASTING ONSET OF THE
HEAVIEST PRECIP ALONG THE APPROACHING FRONT. IN SUMMARY...THE RAIN
IS NOT OVER AS LONG AS THAT FRONT WITH THE NEXT SYSTEM GETS SLOWED
BY PARALLEL FLOW ALOFT.

HJS

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR ILZ027>031-
036>038-040>043-047>053-061.

&&
Hazardous weather outlook, May 28, 2:19 PM CST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CDT TUE MAY 28 2013

ILZ027>031-036>038-041-291100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
319 PM CDT TUE MAY 28 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING OVER CENTRAL AND NORTHERN
MISSOURI WILL SPREAD NORTHEASTWARD INTO THE AREA THIS EVENING.
SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS
AND LARGE HAIL POSSIBLE. IN ADDITION...HIGH RAINFALL RATES WITH
THE STORMS COULD LEAD TO FLASH FLOODING OF LOW-LYING AREAS.

SIGNIFICANT FLOODING WILL CONTINUE ALONG THE SPOON RIVER...WITH
RIVER LEVELS ALSO RISING ALONG THE ILLINOIS RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL LINGER INTO WEDNESDAY AND WEDNESDAY
NIGHT...HOWEVER SEVERE WEATHER IS NOT EXPECTED.

ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY THROUGH
SATURDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE
WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY.

FLOODING WILL CONTINUE ALONG THE SPOON RIVER MUCH OF THE WEEK...
WITH THE HIGHEST LEVELS EXPECTED ON WEDNESDAY. FLOODING WILL
CONTINUE ON THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM...AND MAY
DEVELOP FURTHER UPSTREAM AROUND PEORIA LATER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED.

ILZ040-047-049-050-291100-
CASS-MORGAN-SCHUYLER-SCOTT-
319 PM CDT TUE MAY 28 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING OVER CENTRAL AND NORTHERN
MISSOURI WILL SPREAD NORTHEASTWARD INTO THE AREA THIS EVENING.
SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS
AND LARGE HAIL POSSIBLE. IN ADDITION...HIGH RAINFALL RATES WITH
THE STORMS COULD LEAD TO FLASH FLOODING OF LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY THROUGH
SATURDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE
WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO NEXT
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED.

ILZ042-043-048-051>053-061-291100-
CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-SANGAMON-SHELBY-
319 PM CDT TUE MAY 28 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING OVER CENTRAL AND NORTHERN
MISSOURI WILL SPREAD NORTHEASTWARD INTO THE AREA THIS EVENING.
SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS
AND LARGE HAIL POSSIBLE. IN ADDITION...HIGH RAINFALL RATES WITH
THE STORMS COULD LEAD TO FLASH FLOODING OF LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY THROUGH
SATURDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE
WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED.

ILZ044>046-054>057-291100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-VERMILION-
319 PM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING OVER CENTRAL AND NORTHERN
MISSOURI WILL SPREAD NORTHEASTWARD INTO THE AREA THIS EVENING.
THE GREATEST RISK FOR SEVERE WEATHER WILL LIKELY STAY ALONG AND
NORTHWEST OF A DECATUR TO GIBSON CITY LINE...HOWEVER A FEW STRONG
STORMS WITH GUSTY WINDS...SMALL HAIL...AND HEAVY DOWNPOURS WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY NIGHT THROUGH
SUNDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE
WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT.

ILZ062-063-066>068-071>073-291100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
319 PM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...HOWEVER SEVERE
WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY NIGHT THROUGH
SUNDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE
WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

In the hours before

Special weather statement, May 28, 4:24 PM CST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
524 PM CDT TUE MAY 28 2013

ILZ027-028-282330-
KNOX-STARK-
524 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND STARK COUNTIES UNTIL 630
PM CDT...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MONMOUTH...MOVING EAST AT 55
MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  GALESBURG...
  KNOXVILLE...
  WATAGA...
  GILSON...
  ONEIDA...
  ALTONA...

OTHER LOCATIONS AFFECTED INCLUDE...GALESBURG AIRPORT...EAST
GALESBURG...DAHINDA AND SNAKE DEN HOLLOW.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4123 8965 4118 8964 4099 8964 4097 8970
      4097 8998 4090 8999 4083 9028 4080 9045
      4116 9044 4116 8988 4124 8986
TIME...MOT...LOC 2225Z 249DEG 47KT 4087 9053

BAK
Local storm report, May 28, 6:08 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
708 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FLASH FLOOD      GALESBURG               40.95N 90.38W
05/28/2013                   KNOX               IL   TRAINED SPOTTER

            WATER COVERING AND FLOWING OVER SOME ROADWAYS IN
            GALESBURG

0637 PM     HEAVY RAIN       GALESBURG               40.95N 90.38W
05/28/2013  M2.95 INCH       KNOX               IL   TRAINED SPOTTER

            RAINFALL SINCE 5 PM

0654 PM     FLASH FLOOD      1 E RIO                 41.11N 90.38W
05/28/2013                   KNOX               IL   TRAINED SPOTTER

            SEVERAL INCHES OF WATER FLOWING OVER US HIGHWAY 150 AND
            KNOX ROUTE 2

&&

LAUFENBERG
Local storm report, May 28, 7:03 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
803 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FLASH FLOOD      1 S WYOMING             41.05N 89.77W
05/28/2013                   STARK              IL   LAW ENFORCEMENT

            SEVERAL INCHES OF WATER FLOWING OVER SEVERAL ROADS IN
            STARK CO. INCLUDING RT. 91 SOUTH OF WYOMING AND RT. 78
            SOUTH OF WEST JERSEY.

0755 PM     FLASH FLOOD      SPARLAND                41.03N 89.44W
05/28/2013                   MARSHALL           IL   LAW ENFORCEMENT

            SEVERAL INCHES OF WATER FLOWING OVER SEVERAL ROADS IN
            MARSHALL CO. INCLUDING RT. 29 NEAR SPARLAND AND COUNTY
            LINE ROAD NEAR CAMP GROVE.

&&

25
Local storm report, May 28, 7:08 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
808 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HEAVY RAIN       KNOXVILLE               40.91N 90.29W
05/28/2013  M1.53 INCH       KNOX               IL   TRAINED SPOTTER

            RAINFALL FOR THE DAY SO FAR...WITH 1.17 INCHES OF RAIN
            FALLING THE PAST 90 MINUTES.

0740 PM     HEAVY RAIN       HENRY                   41.11N 89.36W
05/28/2013  M1.47 INCH       MARSHALL           IL   EMERGENCY MNGR

            RAINFALL THE PAST 70 MINUTES

0750 PM     HEAVY RAIN       ALTONA                  41.12N 90.16W
05/28/2013  M2.00 INCH       KNOX               IL   CO-OP OBSERVER

            RAINFALL THE PAST 90 MINUTES...WITH 1.45 INCHES OF RAIN
            FALLING THE PAST 45 MINUTES.

&&

LAUFENBERG
Local storm report, May 28, 7:29 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
829 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FLASH FLOOD      GALESBURG               40.95N 90.38W
05/28/2013                   KNOX               IL   TRAINED SPOTTER

            WATER COVERING AND FLOWING OVER SOME ROADWAYS IN
            GALESBURG

0637 PM     HEAVY RAIN       GALESBURG               40.95N 90.38W
05/28/2013  M2.95 INCH       KNOX               IL   TRAINED SPOTTER

            RAINFALL SINCE 5 PM

0654 PM     FLASH FLOOD      1 E RIO                 41.11N 90.38W
05/28/2013                   KNOX               IL   TRAINED SPOTTER

            SEVERAL INCHES OF WATER FLOWING OVER US HIGHWAY 150 AND
            KNOX ROUTE 2

0720 PM     HEAVY RAIN       KNOXVILLE               40.91N 90.29W
05/28/2013  M1.53 INCH       KNOX               IL   TRAINED SPOTTER

            RAINFALL FOR THE DAY SO FAR...WITH 1.17 INCHES OF RAIN
            FALLING THE PAST 90 MINUTES.

0740 PM     HEAVY RAIN       HENRY                   41.11N 89.36W
05/28/2013  M1.47 INCH       MARSHALL           IL   EMERGENCY MNGR

            RAINFALL THE PAST 70 MINUTES

0750 PM     HEAVY RAIN       ALTONA                  41.12N 90.16W
05/28/2013  M2.00 INCH       KNOX               IL   CO-OP OBSERVER

            RAINFALL THE PAST 90 MINUTES...WITH 1.45 INCHES OF RAIN
            FALLING THE PAST 45 MINUTES.

0755 PM     FLASH FLOOD      SPARLAND                41.03N 89.44W
05/28/2013                   MARSHALL           IL   LAW ENFORCEMENT

            SEVERAL INCHES OF WATER FLOWING OVER SEVERAL ROADS IN
            MARSHALL CO. INCLUDING RT. 29 NEAR SPARLAND AND COUNTY
            LINE ROAD NEAR CAMP GROVE.

0755 PM     FLASH FLOOD      1 S WYOMING             41.05N 89.77W
05/28/2013                   STARK              IL   LAW ENFORCEMENT

            SEVERAL INCHES OF WATER FLOWING OVER SEVERAL ROADS IN
            STARK CO. INCLUDING RT. 91 SOUTH OF WYOMING AND RT. 78
            SOUTH OF WEST JERSEY.

&&

LAUFENBERG
Special weather statement, May 28, 9:37 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1037 PM CDT TUE MAY 28 2013

ILZ036-040-041-290415-
FULTON-MASON-SCHUYLER-
1037 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MASON...NORTHERN
SCHUYLER AND SOUTHERN FULTON COUNTIES UNTIL 1115 PM CDT...

AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BROOKLYN...OR 11 MILES NORTHWEST OF
RUSHVILLE...MOVING EAST AT 45 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  LITTLETON...
  VERMONT...
  ASTORIA...
  IPAVA...
  LEWISTOWN...
  HAVANA...

OTHER LOCATIONS AFFECTED INCLUDE...CAMDEN...RAY...TABLE GROVE...
MARBLETOWN AND DUNCAN MILLS.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4029 9081 4028 9080 4028 9046 4041 9046
      4056 9002 4021 8973 4010 9081 4027 9088
TIME...MOT...LOC 0337Z 254DEG 38KT 4021 9072

BAK

The radar

The Lincoln radar (KILX), 110 km away, was scanning. The volume nearest the first event began at 03:46 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Schuyler

When
May 28, 9:48 PM CST to 9:53 PM CST
Where
Schuyler County, 1.38 mi N of Littleton
Measured
61 kt (70 mph) estimated gust
Property damage
$70,000
Reported by
Emergency Manager
Coordinates
40.250, -90.620

Several power poles were blown down along Highway 67 near Littleton.

Thunderstorm Wind, McLean

When
May 28, 11:15 PM CST to 11:18 PM CST
Where
McLean County, 5 mi SE of Danvers
Measured
61 kt (70 mph) estimated gust
Property damage
$18,000
Reported by
Emergency Manager
Coordinates
40.479, -89.103

A tree was blown down onto a house southeast of Danvers. The roof of an old barn was blown off and numerous tree branches were knocked down as well.

Thunderstorm Wind, Woodford

When
May 29, 1:50 AM CST to 1:55 AM CST
Where
Woodford County, 1.25 mi WSW of El Paso
Measured
61 kt (70 mph) estimated gust
Property damage
$14,000
Reported by
Emergency Manager
Coordinates
40.720, -89.040

Five trees were blown down and a power pole was damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452956, 452957, 452958.